Alert archive / Mississippi / Tornado Warnings in 2006
Tornado Warning 17, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Mar 13, 2006, 3:45 PM CST for Monroe County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2006, 3:45 PM CST (21:45 UTC)
- Expired
- Mar 13, 2006, 4:15 PM CST
- In force
- 30 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 15 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 1:48 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KMEG 132145 TORMEG MSC095-132215- /O.NEW.KMEG.TO.W.0017.060313T2145Z-060313T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 345 PM CST MON MAR 13 2006 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * TORNADO WARNING FOR... MONROE COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 415 PM CST * AT 342 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 6 MILES SOUTHEAST OF ABERDEEN...MOVING EAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GATTMAN. .IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. .IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3385 8860 3367 8855 3371 8824 3393 8821 $$
2 follow-up statements
000 WWUS54 KMEG 132159 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 357 PM CST MON MAR 13 2006 MSC095-132215- /O.CON.KMEG.TO.W.0017.000000T0000Z-060313T2215Z/ MONROE MS- 357 PM CST MON MAR 13 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CST FOR MONROE COUNTY... AT 340 PM CST...LOCAL LAW ENFORCEMENT REPORTED A POSSIBLE TOUCHDOWN OF A TORNADO SOUTH OF PRAIRIE AND ROUTE 382. THIS TORNADO IS NOW LOCATED 9 MILES SOUTHWEST OF GATTMAN...OR ABOUT 12 MILES EAST OF ABERDEEN...MOVING EAST AT 30 MPH. THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3385 8860 3367 8855 3371 8824 3393 8821 $$
000 WWUS54 KMEG 132214 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 414 PM CST MON MAR 13 2006 MSC095-132224- /O.EXP.KMEG.TO.W.0017.000000T0000Z-060313T2215Z/ MONROE MS- 414 PM CST MON MAR 13 2006 ...THE TORNADO WARNING FOR MONROE COUNTY EXPIRES AT 415 PM CST... THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. LAT...LON 3385 8860 3367 8855 3371 8824 3393 8821 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 13, 2:33 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 13, 2:33 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 233 PM CST MON MAR 13 2006 .DISCUSSION... FRONT MOVING EAST OF THE MISSISSIPPI RIVER THIS AFTERNOON. DEWPOINTS DROP OFF RAPIDLY FROM MID 60S TO AROUND 30 BEHIND THE FRONT. SPC ISSUED TORNADO WATCH 89 UNTIL 02Z FOR SOUTHEAST PORTION OF CWA...BUT CONVECTION TRIGGERING WATCH MAY BE OUT OF AREA BY 22Z. A FEW SPRINKLES OVER AR AND MISSOURI BOOTHEEL...ALONG H850 FRONT...WILL PROBABLY DIE BY SUNSET. WILL BE A LAST SECOND CALL ON POPS AND WATCH STATUS. && .SHORT TERM (THROUGH THURSDAY)... HIGH PRESSURE MOVES INTO AREA FOR TUESDAY AND WEDNESDAY. COLD AIR STRATOCUMULUS CLOUDS OVER MISSOURI SHOULD STAY NORTH OF THE AREA. GOING FORECAST IN THE NEIGHBORHOOD FOR TONIGHT AND TUESDAY...AND WILL NOT MAKE MAJOR CHANGES. SECOND POST FRONTAL NIGHT USUALLY COLDER THAN FIRST...AND CURRENT TRENDS FIT THIS. WEDNESDAY AND WEDNESDAY NIGHT WARM BACK UP TO NEAR OR A LITTLE ABOVE NORMAL WITH SOUTHERLY WINDS RETURNING AS HIGH MOVES EAST OF THE AREA. COLD FRONT WILL MOVE THROUGH THE AREA ON THURSDAY. MOISTURE A LITTLE BIT LIMITED WITH THIS SYSTEM...AND WILL JUST KEEP THE CHANCE POPS CURRENTLY IN THE FORECAST. FRONTAL PASSAGE AND CLOUD COVER WILL KEEP TEMPERATURES THURSDAY COOLER THAN WEDNESDAY. && .LONG TERM (AFTER THURSDAY)... WITH LACK OF CONSISTENCY IN EXTENDED GUIDANCE...WILL NOT MAKE MAJOR CHANGES IN EXTENDED FOR NOW. WILL...HOWEVER...TRY TO COME INTO A LITTLE MORE AGREEMENT WITH NEIGHBORING OFFICES WHERE THERE WER SIGNIFICANT DIFFERENCES. && .PRELIMINARY POINT TEMPS/POPS... MEM 41 60 40 66 / 10 10 10 10 MKL 37 57 35 65 / 10 10 10 10 JBR 36 57 36 63 / 10 10 10 10 TUP 41 60 37 67 / 60 10 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
In the hours before
Special weather statement, Mar 13, 1:17 PM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 117 PM CST MON MAR 13 2006 TNZ054-131945- HENDERSON TN- 117 PM CST MON MAR 13 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HENDERSON COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF LEXINGTON AT 117 PM CST...MOVING NORTHEAST AT 65 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN HENDERSON COUNTY...INCLUDING THE CITY OF LEXINGTON...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Mar 13, 1:38 PM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
138 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HAIL 1 S LEXINGTON 35.64N 88.39W
03/13/2006 M0.75 INCH HENDERSON TN TRAINED SPOTTER
SPOTTER REPORTS JUST A LITTLE LARGER THAN A DIME
0125 PM HAIL LEXINGTON 35.65N 88.39W
03/13/2006 M1.00 INCH HENDERSON TN TRAINED SPOTTER
&&
DSVLocal storm report, Mar 13, 1:58 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
158 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HAIL 1 S LEXINGTON 35.64N 88.39W
03/13/2006 M0.75 INCH HENDERSON TN TRAINED SPOTTER
SPOTTER REPORTS JUST A LITTLE LARGER THAN A DIME
0125 PM HAIL 1 S LEXINGTON 35.64N 88.39W
03/13/2006 E1.75 INCH HENDERSON TN PUBLIC
0125 PM HAIL LEXINGTON 35.65N 88.39W
03/13/2006 M1.00 INCH HENDERSON TN TRAINED SPOTTER
&&
DSVThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 3:07 PM CST | Severe Thunderstorm Warning | MEG | Monroe | 23 min |
| Mar 13, 3:20 PM CST | Tornado Warning | MEG | Monroe | 25 min |
Nearby
Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.